MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint was confirmed during the functional testing of the returned icy catheter (lot #190479).During the functional pressure leak test, a leak from the catheter's shaft was observed at 3.5cm away from the distal end of the manifold.The root cause of the reported complaint was due to a small sharp cut.The suture needle or other sharp tools, such as a scalpel, may have accidentally cut the catheter shaft, which is attributed to user error.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Blood residues were observed on the balloons and luer tubings.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device during the functional pressure leak test.Upon pressurizing the catheter up to 100psi, a leak from the catheter's shaft was observed 3.5cm away from the distal end of the manifold, confirming the reported complaint.In addition, the returned catheter was inspected under a microscope, and a very small sharp cut was noticed on the catheter's shaft.No leak was observed from the balloons.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot #190479.
 
Event or Problem Description
During the cooling phase of the ivtm therapy using an icy catheter (lot #190479), the customer noticed blood in the start-up kit (suk) tubing, and the saline bag was noted to be emptied.The dwell time of the catheter was 5 hours.The catheter was replaced to continue the therapy using the same thermogard xp ivtm system.No consequences or impact on the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18813399
Report Number3010617000-2024-00171
Device Sequence Number4343047
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number190479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown